Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 25, 2004, 3:45 PM MDT for Natrona County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 25, 2004, 4:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 139 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WUUS55 KRIW 252145 SVRRIW WYC025-252245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NATRONA COUNTY IN CENTRAL WYOMING * UNTIL 445 PM MDT * AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF INDEPENDANCE ROCK...OR ABOUT 41 MILES SOUTHWEST OF CASPER...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALCOVA AROUND 410 PM MDT BATES HOLE AROUND 435 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4260 10726 4241 10732 4248 10641 4265 10637 $$ SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:37 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 25, 2:37 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 237 PM MDT FRI JUN 25 2004 .TONIGHT THROUGH MONDAY...SCATTERED THUNDERSTORMS FIRING OFF THIS AFTERNOON IN UNSTABLE AIRMASS ALONG AND WEST OF STATIONARY FRONT PARKED ALONG EAST SLOPES OF DIVIDE. A COUPLE OF UPPER LEVEL FEATURES TO CONTINUE TO ENHANCE ACTIVITY THIS EVENING...WITH A FEW SHOWERS LIKELY LINGERING INTO EARLY SATURDAY MORNING. THE FIRST SLOW-MOVING VORT LOBE MOVING INTO THE SOUTHWEST CORNER IS MOVING INTO THE MOST UNSTABLE AIRMASS WTIH -4 LIS AND CAPES NEAR 600 J/KG...NOT MUCH CAPPING. SECOND SHORTWAVE MOVING DOWN EAST SIDE OF DIVIDE (NEAR MISSOULA) TO BE NEAR NORTHERN BORDER 06Z AND SE TOWARD CPR BY 12Z. THIS FEATURE LIKELY TO KEEP SOME SHOWERS GOING PAST MIDNIGHT...ALTHOUGH AIRMASS REMAINS ONLY MARGINALLY UNSTABLE AHEAD OF THIS FEATURE. THUS BEST CHANCE FOR STRONGER STORMS THIS EVENING FROM EAST SLOPES OF WIND RIVERS AND SOUTH OF LND-CPR LINE. A DRIER NW FLOW INTERCEDES AS THIS SHORTWAVE EXITS EASTERN WYOMING SATURDAY MORNING WHICH SHOULD HOLD OFF ORGANIZED CONVECTION UNTIL LATE IN THE DAY. NEXT SHORTWAVE DIVING DOWN ALBERTA/SASKATCHEWAN BORDER TO DRIVE FRONT THROUGH SATURDAY EVENING WITH BEST INSTABILITY ONCE AGAIN ACROSS WEST AND SOUTHERN WYOMING. BETTER INSTABILITY AND THETA-E CREEPING UP LARAMIE RANGE WILL BRING MORE INSTABILITY TO EASTERN ZONES AHEAD OF THE FRONT...SO THUNDERSTORM COVERAGE SHOULD BE A BIT BETTER ALONG INTERSTATE 25 CORRIDOR TOWARD SATURDAY EVENING. STRONG FRONTAL PASSAGE SATURDAY NIGHT WILL BRING SOME UPSLOPE CLOUDS AND SHOWERS OVERNIGHT WITH SOME COUPLETING INDICATED OVER YELLOWSTONE NATIONAL PARK...WHERE EVEN A FEW THUNDERSTORMS MAY FIRE OFF AFTER 06Z SUNDAY. FRONT STALLS OUT AGAINST DIVIDE AGAIN SUNDAY WITH BEST INSTABILITY ONCE AGAIN ACROSS SOUTH AND WEST. SOME RIGHT ENTRANCE REGION JET DYNAMICS WILL AID LIFT SUNDAY FOR BETTER CHANCE AT STRONGER STORMS...ESPECIALLY FROM SOUTH PASS THROUGH SOUTH CENTRAL AREAS. HIGHS TO BE TRICKY SUNDAY AS STRATIFORM CLOUDS MAY LINGER WELL INTO THE DAY ACROSS NORTH AND EAST WHERE NORTHEAST ZONES MAY NOT BREAK 60F. HAVE BACKED OFF HIGHS ABOUT 5 TO 10F SO FAR...AFTER COORDINATING WITH SURROUNDING OFFICES. NOT MUCH CHANGE TO STORMY PATTERN MONDAY WITH FRONT PARKED AGAINST DIVIDE AND UNSTABLE AIRMASS ALONG AND WEST OF FRONT. .TUESDAY THROUGH FRIDAY... LARGE UPPER LEVEL LOW PRESSURE CENTER SETS UP OVER PACIFIC NORTHWEST COASTAL AREA WITH WEAK RIDGE OVER WYOMING. SERIES OF WEAK SHORT WAVE TROUGHS ALOFT WILL EJECT NORTHEAST FROM GREAT BASIN IN SOUTHWEST FLOW BETWEEN PACIFIC NORTHWEST LOW AND RIDGE OVER WYOMING. CANADIAN SURFACE COLD FRONT REMAINS HUNG UP IN WESTERN MOUNTAINS PROVIDING WEAK UPSLOPE FLOW EAST OF CONTINENTAL DIVIDE KEEPING HIGHER LOW LEVEL MOISTURE IN PLACE. COMBINATION OF WEAK SHORT WAVE TROUGHS WITH COLD FRONT AND AVAILABLE LOW LEVEL MOISTURE WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA. EXPECT CONVECTION TO BE MAINLY THERMALLY DRIVEN WITH LATE AFTERNOON AND EARLY EVENING MAXIMUM. NOT MUCH CHANGE IN PATTERN EXPECTED TUESDAY AND WEDNESDAY...AND HAVE ADDED SLIGHT CHANCE OF THUNDERSTORMS AFTERNOON AND EVENING ON WEDNESDAY WITH DECREASING MAINLY MOUNTAIN COVERAGE ON WEDNESDAY EVENING. ADDED ISOLATED TO WIDELY SCATTERED RAIN SHOWERS MAINLY WEST AND MOUNTAINS LATE NIGHT AND MORNINGS. COLD FRONT EXPECTED TO LIFT NORTHEAST ON WEDNESDAY NIGHT AS SOUTHWEST FLOW INCREASES AND BRINGS SOME DRIER AIR INTO THE AREA. LEFT THURSDAY AND THURSDAY NIGHT DRY. GRADUAL WARMING TREND THROUGH THE PERIOD. NOT MUCH CHANGE IN TEMPERATURES FROM PREVIOUS FORECAST. OVERALL EXTENDED MODELS IN GOOD AGREEMENT WITH UPPER LEVEL MASS FIELDS THROUGH THE PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && AEM/C.BAKER
Hazardous weather outlook, Jun 25, 5:37 AM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 537 AM MDT FRI JUN 25 2004 WYZ001>020-022>030-261105- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 537 AM MDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE OVER WESTERN AND NORTHERN WYOMING THIS MORNING...AND THEN SPREAD ACROSS THE REST OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED OR LARGER HAIL...DANGEROUS LIGHTNING...WIND GUSTS TO 50 MPH...AND LOCAL VERY HEAVY RAIN. THE STRONGER THUNDERSTORMS OVER CENTRAL WYOMING ARE NOT EXPECTED TO DIMINISH UNTIL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR SATURDAY THROUGH WEDNESDAY ACROSS WESTERN AND CENTRAL WYOMING. ISOLATED STORMS WILL LIKELY BECOME SEVERE AND PRODUCE LOCAL VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT LARGE HAIL...STRONG WINDS AND VERY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT. CF/C.BAKER
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.